MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STONETOME; DISLODGER, STONE, BILIARY

BOSTON SCIENTIFIC CORPORATION STONETOME; DISLODGER, STONE, BILIARY
Model Number M00535150
Medical Device Problem Codes Break (1069); Failure to Fold (1255); Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The returned stonetome was analyzed, and a visual evaluation noted that the distal tip was returned in a bowed position and, the cutting wire was broken and kinked at the handle section.It is possible the device was bowed when the physician actuated the handle and then the cutting wire broke in the handle.An x-ray inspection was performed, and the images revealed that the working length was kinked in the hypo-tube transition.The bowing function could not be performed due to the device condition (broken cutting wire).No other problems with the device were noted.The product analysis revealed that the cutting wire was broken and bent at the handle section and the working length was bent.These conditions could have been generated due to handling and manipulation of the device during its use.It is likely that the kink in the working length at the proximal section could have caused some internal tension forces on the cutting wire during the handle actuation.This condition could have affected the overall performance of the device causing the cutting wire to break.Based on all gathered information, the most probable root cause of this complaint is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a stonetome was intended to be used in the papilla during a procedure performed on (b)(6) 2022.During preparation, it was noticed that the handle was stiff so the device would not bow and there were kink marks on the plastic catheter tip.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation results: the wire at the handle section was broken.

Brand Name
STONETOME
Common Device Name
DISLODGER, STONE, BILIARY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15839812
Report Number3005099803-2022-06853
Device Sequence Number5846000
Product Code LQR
UDI-Device Identifier08714729146667
UDI-Public08714729146667
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2024
Device Model NumberM00535150
Device Catalogue Number3515
Device Lot Number0029065182
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2022
Initial Report FDA Received Date11/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown